Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 122, NWS Tulsa, OK

August 27, 2015Nowata County, Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Aug 27, 2015, 10:48 AM CDT for Nowata County, Osage County, Washington County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 27, 2015, 10:48 AM CDT (15:48 UTC)
Expired
Aug 27, 2015, 1:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

Counties Nowata County, OK, Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 81 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 27, 11:35 AM CDTFLASH FLOOD1 N Dewey, OKFLOODING OCCURRING ON COUNTY ROAD 1400 1 MILE NORTH OF DEWEY...VIDEO POSTED ON FB/TWITTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WGUS54 KTSA 271548
FFWTSA
OKC105-113-147-271845-
/O.NEW.KTSA.FF.W.0122.150827T1548Z-150827T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1048 AM CDT THU AUG 27 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHWESTERN NOWATA COUNTY IN NORTHEASTERN OKLAHOMA...
  NORTHERN WASHINGTON COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 145 PM CDT
    
* AT 1047 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BARTLESVILLE...DEWEY...COPAN...WANN AND HULAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

&&

LAT...LON 3680 9567 3668 9592 3695 9607 3700 9596
      3700 9573

$$
3 follow-up statements
934 
WGUS74 KTSA 271653
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1153 AM CDT THU AUG 27 2015

OKC105-113-147-271845-
/O.CON.KTSA.FF.W.0122.000000T0000Z-150827T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-NOWATA OK-WASHINGTON OK-
1153 AM CDT THU AUG 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN OSAGE...NORTHWESTERN NOWATA AND NORTHERN WASHINGTON
COUNTIES...

AT 1149 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING 
HEAVY RAIN ACROSS WASHINGTON AND FAR NORTHEASTERN OSAGE COUNTY. AT 
LEAST 2 TO 3 INCHES OF RAIN HAVE ALREADY FALLEN FROM COPAN TO NORTH 
OF THE BARTLESVILLE AREA. FLASH FLOODING WILL LIKELY CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BARTLESVILLE...DEWEY...COPAN...WANN AND HULAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3680 9567 3668 9592 3695 9607 3700 9596
      3700 9573

$$
932 
WGUS74 KTSA 271741
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1241 PM CDT THU AUG 27 2015

OKC105-113-147-271845-
/O.CON.KTSA.FF.W.0122.000000T0000Z-150827T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-NOWATA OK-WASHINGTON OK-
1241 PM CDT THU AUG 27 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 145 PM CDT FOR
NORTHEASTERN OSAGE...NORTHWESTERN NOWATA AND NORTHERN WASHINGTON
COUNTIES...

AT 1237 PM CDT...DOPPLER RADAR INDICATED LINGERING AREAS OF LIGHT 
RAIN ACROSS THE WARNED AREA. TWO TO THREE INCHES OF RAIN HAVE FALLEN 
AND THE EXCESSIVE RUNOFF WILL LIKELY CONTINUE IN LOW LYING AREAS. 

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE... 
BARTLESVILLE...DEWEY...COPAN...WANN AND HULAH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD 
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3680 9567 3668 9592 3695 9607 3700 9596
      3700 9573

$$
035 
WGUS74 KTSA 271837
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
137 PM CDT THU AUG 27 2015

OKC105-113-147-271846-
/O.EXP.KTSA.FF.W.0122.000000T0000Z-150827T1845Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OSAGE OK-NOWATA OK-WASHINGTON OK-
137 PM CDT THU AUG 27 2015

...THE FLASH FLOOD WARNING FOR NORTHEASTERN OSAGE...NORTHWESTERN
NOWATA AND NORTHERN WASHINGTON COUNTIES WILL EXPIRE AT 145 PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3680 9567 3668 9592 3695 9607 3700 9596
      3700 9573

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 10:25 AM CDT, 23 minutes earlier.

Area forecast discussion, Aug 27, 10:25 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1025 AM CDT THU AUG 27 2015

.DISCUSSION...
Several updates have been made to the going forecast, mainly
to account for elevated convection that has spread s-sw from
Kansas this morning. Outflow boundary noted on radar is also
moving through ne Oklahoma this morning, and has prompted a
lowering of afternoon highs across the aforementioned area. Expect
elevated convection to lessen with time as the low level jet
diminishes by later this morning or early afternoon. low chances
for additional rain and thunder return overnight and tomorrow,
mainly across far ne Oklahoma.

Updated zfp/pfm/afm already sent.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...23
LONG TERM....10
Hazardous weather outlook, Aug 27, 5:13 AM CDT, 5 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU AUG 27 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU AUG 27 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...SUNRISE.

DISCUSSION...
ISOLATED THUNDERSTORMS MAY DEVELOP EARLY THIS MORNING ACROSS PARTS
OF SOUTHEAST KANSAS AND DRIFT SOUTHWARD INTO PARTS OF NORTHEAST
OKLAHOMA. MOST OF THE ACTIVITY IS EXPECTED TO DISSIPATE BY EARLY
TO MID AFTERNOON. LATER TONIGHT...THUNDERSTORMS IN ADVANCE OF A
COLD FRONT MAY APPROACH AREAS NORTHWEST OF INTERSTATE 44. A
LIMITED RISK OF SEVERE HAIL WILL EXIST WITH PRIMARILY THE MORNING
STORMS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY AND SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY THROUGH WEDNESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING FRIDAY MORNING ACROSS AREAS
NEAR THE KANSAS BORDER. SCATTERED ADDITIONAL THUNDERSTORMS ARE
EXPECTED TO DEVELOP FRIDAY NIGHT AND INTO SATURDAY MORNING AS THE
FRONT PASSES THROUGH EASTERN OKLAHOMA AND WESTERN ARKANSAS. THE
SEVERE WEATHER POTENTIAL WILL REMAIN LOW.

DRY AND WARMER WEATHER WILL PREVAIL FROM LATE IN THE WEEKEND INTO
NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS INTO THE CENTRAL UNITED
STATES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Aug 27, 7:53 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 AM CDT THU AUG 27 2015

OKZ058-271330-
OTTAWA OK-
753 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR OTTAWA COUNTY UNTIL 830 AM CDT...

AT 752 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREECE...MOVING SOUTH AT 25 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIAMI...COMMERCE...FAIRLAND...QUAPAW...WYANDOTTE...TREECE...PICHER...
NARCISSA...OTTAWA...PEORIA...CARDIN AND TWIN BRIDGES STATE PARK.

LAT...LON 3675 9462 3675 9500 3694 9500 3695 9499
      3700 9500 3700 9468
TIME...MOT...LOC 1252Z 357DEG 23KT 3704 9485

LACY
Special weather statement, Aug 27, 8:44 AM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
844 AM CDT THU AUG 27 2015

OKZ057-058-062-063-271430-
CRAIG OK-DELAWARE OK-OTTAWA OK-MAYES OK-
844 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAYES...SOUTHWESTERN
OTTAWA...NORTHWESTERN DELAWARE AND SOUTHEASTERN CRAIG COUNTIES UNTIL
930 AM CDT...

AT 844 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NORTHWEST OF CLEORA...MOVING SOUTH AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
VINITA...AFTON...LANGLEY...BERNICE...KETCHUM...SPAVINAW...
BLUEJACKET...DISNEY...BIG CABIN...PENSACOLA...CLEORA...CHEROKEE STATE
PARK...SPAVINAW STATE PARK...CHLOETA...BERNICE STATE PARK AND STRANG.

LAT...LON 3692 9506 3666 9482 3632 9500 3648 9530
TIME...MOT...LOC 1344Z 019DEG 25KT 3664 9504
Special weather statement, Aug 27, 8:55 AM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
855 AM CDT THU AUG 27 2015

OKZ054>056-061-271445-
ROGERS OK-NOWATA OK-WASHINGTON OK-OSAGE OK-
855 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ROGERS...
NORTHEASTERN OSAGE...NOWATA AND NORTHERN WASHINGTON COUNTIES UNTIL
945 AM CDT...

AT 853 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES WEST OF CANEY TO 9
MILES EAST OF LENAPAH...AND MOVING SOUTH AT 25 MPH.

SMALL HAIL...WINDS TO 40 MPH AND TORRENTIAL RAINFALL WILL BE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BARTLESVILLE...NOWATA...DEWEY...CHELSEA...SOUTH COFFEYVILLE...
COPAN...DELAWARE...LENAPAH...WANN...NEW ALLUWE...HULAH AND WATOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS.
DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3655 9544 3675 9610 3700 9607 3700 9543
TIME...MOT...LOC 1353Z 353DEG 22KT 3701 9600 3683 9547
Special weather statement, Aug 27, 10:11 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 AM CDT THU AUG 27 2015

OKZ068-069-072-271600-
ADAIR OK-CHEROKEE OK-SEQUOYAH OK-
1011 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...CHEROKEE
AND SOUTHWESTERN ADAIR COUNTIES UNTIL 1100 AM CDT...

AT 1010 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF TAHLEQUAH...MOVING SOUTH AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TAHLEQUAH...BUNCH...COOKSON...ELDON...CHEROKEE LANDING STATE PARK...
PUMPKIN CENTER AND LAKE TENKILLER STATE PARK.

LAT...LON 3561 9475 3561 9513 3576 9513 3605 9503
      3607 9479
TIME...MOT...LOC 1510Z 000DEG 31KT 3590 9490
Special weather statement, Aug 27, 10:42 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1042 AM CDT THU AUG 27 2015

OKZ068>070-072-271615-
ADAIR OK-MUSKOGEE OK-CHEROKEE OK-SEQUOYAH OK-
1042 AM CDT THU AUG 27 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEQUOYAH...SOUTHEASTERN
CHEROKEE...EAST CENTRAL MUSKOGEE AND SOUTHWESTERN ADAIR COUNTIES
UNTIL 1115 AM CDT...

AT 1042 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTH OF STILWELL
TO 4 MILES SOUTHEAST OF COOKSON TO 2 MILES SOUTH OF PUMPKIN CENTER...
AND MOVING SOUTH AT 35 MPH.

WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SALLISAW...STILWELL...VIAN...GORE...WEBBERS FALLS...MARBLE CITY...
BRAGGS...BUNCH...GREENLEAF STATE PARK...COOKSON...BRUSHY...SHORT...
BRUSHY LAKE STATE PARK...LAKE TENKILLER STATE PARK...CHEROKEE LANDING
STATE PARK...PUMPKIN CENTER...MC KEY AND BOX.

LAT...LON 3542 9485 3543 9502 3545 9502 3545 9506
      3544 9508 3545 9525 3574 9519 3583 9490
      3580 9460 3557 9447
TIME...MOT...LOC 1542Z 000DEG 31KT 3575 9464 3566 9487 3567 9513

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 7:53 AM CDTSpecial Weather StatementTSAOttawa37 min
Aug 27, 8:10 AM CDTSevere Thunderstorm WarningTSACraig, Ottawa50 min
Aug 27, 8:44 AM CDTSpecial Weather StatementTSACraig46 min
Aug 27, 8:55 AM CDTSpecial Weather StatementTSANowata, Washington50 min
Aug 27, 9:16 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Osage, Washington119 min
Aug 27, 10:11 AM CDTSpecial Weather StatementTSACherokee49 min
Aug 27, 10:14 AM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Aug 27, 10:42 AM CDTSpecial Weather StatementTSASequoyah33 min
Aug 27, 11:00 AM CDTSpecial Weather StatementTSARogers30 min
Aug 27, 11:02 AM CDTSpecial Weather StatementTSAWashington28 min
Aug 27, 11:19 AM CDTSpecial Weather StatementTSAWashington26 min
Aug 27, 11:21 AM CDTSpecial Weather StatementTSATulsa24 min
Aug 27, 11:31 AM CDTAreal Flood AdvisoryTSACreek, Nowata, Osage, Rogers, Tulsa, Wagoner and 1 more119 min
Aug 27, 11:43 AM CDTSpecial Weather StatementTSATulsa32 min
Aug 27, 11:44 AM CDTSpecial Weather StatementTSARogers31 min
Aug 27, 12:08 PM CDTFlash Flood WarningTSARogers, Tulsa, Wagoner, Washington3 hr
Aug 27, 12:12 PM CDTSpecial Weather StatementTSAWashington48 min

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.